Jump to content
CrazyBoards.org

A Frightening Loss of Arithmetic Skills


Recommended Posts

This could be a side-effect of 1) my depression, 2) my meds (generic Wellbutrin, Lexapro), or 3) something else. I'm only 27, so I sure hope this isn't "old age."

OK, years ago, I've lost the ability to do most arithmetics in my head, and I've started having trouble doing it on paper, too. My mind just seems very slow in that respect. (Forget about long division!) But I guess it could be just a matter of disuse.

This, though, is new:

I started playing board games a couple months ago. I play maybe once a week.

I've totally forgotten what the dot configurations on a regular die mean, and I can't seem to relearn them. Worse, I have significant problems counting the dots on a single die; forget about adding the dots from two dice together! (Yes, I'm using regular 6-sided dice.)

Any ideas what my main problem might be? I may be missing something obvious...

Link to comment
Share on other sites

I can't speak specifically to your meds, never having taken them, but a lot of the crazy meds have cognitive side effects. But then so do many of the mental illnesses. So can aging and as you mentioned, disuse of skills. Throw them all into the mix and it can be a challenge.

I can tell you that Lithium and Lamictal both have significant effect on word recall, and also often make you mix up words when typing with homophones, e.g. know;no, waist:waste.

I think it is good to continue to exercise your mind, even with something as simple as board games. Try to accept any deficits with a sense of humor and not let it upset you.

a.m.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...